Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Having hemophilia, bilateral PCOS and bulky ovaries. Proper treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Hello Doctor,
My sister -26 has hemophillia - 35% and has periods extending to 8-10 days and even more.She also has billateral PCOS. This is affecting her mentally as well as making her physically week. what is the right treatment for this?
We suspect that this could be because of the old injury (in her early teenage) caused when our teenage brother punched her in stomach while playing.
She also has mildly bulky size ovaries- 3.4' and 3.6'
Posted Mon, 23 Apr 2012 in Blood Disorders
Answered by Dr. Robert Galamaga 11 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on with your sister.

Your sister is certainly dealing with a very challenging medical history. First of all I would like to reassure you that the trauma if she suffered when your brother punched her when she was very young is not at all related to what she is experiencing at this time. The symptoms that she is experiencing are related to a genetic disorder related to her hemophilia. The polycystic ovary syndrome is not necessarily a genetic disorder but again this is certainly not related to being punched in the past.

Regarding the polycystic ovary syndrome this is something which is mainly treated by focusing on weight loss. Weight loss in addition to healthy exercise and dieting are the mainstay of therapy. There are also certain medications which can be used to decrease some of the side effects of polycystic ovary syndrome.

I also have to say that hemophilia in a female is exceedingly rare. I would like you to provide me with some documentation regarding previous testing that she has had performed in order for me to confirm the interpretation that she truly has hemophilia. generally patients with hemophilia need to perform certain exercises to strengthen the joints. This includes particularly the joints of the elbow knee and ankle. Exercises include elements which increase flexibility as well as tone and strengthen muscles. Also this increases the ability of the patient to protect joints from damaging bleeding.

The extended menstrual cycles which she is having are also putting some stress on her body. This will likely caused her hemoglobin to be low. When hemoglobin is low this can certainly lead to significant fatigue. I think it is also important that she have her iron level is evaluated. It may be necessary to start her on some iron supplementation in order to help support her bone marrow. Her bone marrow has to keep up with blood loss if it is occurring on a constant basis during the menstrual cycle.

At this time if you are able to send me some documentation regarding her diagnosis I would really appreciate it. you can send this to my attention at the following email address. YYYY@YYYY

With the additional information you can provide I will further work on providing some recommendations to help your sister feel better. I thank you again for submitting your question. I look forward to hearing back from you.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor